Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

May 24, 2017Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at May 24, 2017, 11:32 PM EDT for Toombs County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2017, 11:32 PM EDT (03:32 UTC)
Expired
May 25, 2017, 12:00 AM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Wind
50

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

009 
WWUS82 KFFC 250332
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1132 PM EDT WED MAY 24 2017
 
GAZ086-112-113-250400-
Toombs GA-Emanuel GA-Montgomery GA-
1132 PM EDT WED MAY 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHERN EMANUEL AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL midnight EDT...

At 1131 PM EDT...National Weather Service Doppler radar indicated a 
line of strong thunderstorms extending from Vidalia to near South 
Thompson to Grays Landing, moving northeast at 60 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado. 

  IMPACT...While winds should result in minor damage to tree limbs 
           and blowing around of light, unsecured objects, the 
           leading edge of this line of storms has also exhibited 
           areas of localized rotation. A brief tornado could 
           quickly form. 

Some locations in the path of these storms include
Lyons, Vidalia, Uvalda, Oak Park, Higgston, Santa Claus, Alston,
Center, Toombs Central, Ohoopee, New Branch, Ponderosa, South
Thompson, English Eddy, Rock Springs, Cedar Crossing, Johnson Corner,
Normantown and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8232
      3194 8238 3196 8238 3196 8240 3195 8240
      3197 8243 3197 8245 3209 8255 3224 8249
      3234 8238 3236 8225 3223 8221 3217 8218
      3214 8220 3191 8223
TIME...MOT...LOC 0331Z 231DEG 51KT 3222 8240 3214 8236 3197 8240 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 24, 9:35 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 24, 9:35 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
935 PM EDT Wed May 24 2017

.UPDATE...
Cold front on the e side of the area with the last of the
thunderstorms associated. Showers over AL associated with
the upper Low will affect the n and portions of central GA
later tonight into Thursday before exiting.

BDL

&&

.PREV DISCUSSION... /Issued 700 PM EDT Wed May 24 2017/

SHORT TERM /Tonight through Friday/...
Complex system moving across the CWA with rotating cells
continuing across central GA. Will continue the Tornado Watch for
mainly the eastern half of the CWA along and ahead of the main
area of convection. Drier air is already moving into western GA
and this will continue to be the trend. Will end the pops from the
west through this evening, however the cold core H5 low will move
over the CWA and this will keep northern GA unstable enough for
scattered showers through the night. The H5 low move rapidly into
the Carolinas however with daytime heating and the proximity to
the cold core, there will continue to be scattered showers/tstorms
over northeast GA through much of Thursday. Skies become mostly
clear Thursday night and Friday. Winds will be gusty Thursday but
should diminish Thursday night and Friday.

17

LONG TERM /Friday Night through Wednesday/...
No major changes for the long term. Previous long term discussion
follows...

17

PREVIOUS DISCUSSION...
Shortwave ridge of high pressure will maintain dry and stable
conditions through Saturday, with temperatures quickly bouncing
back during the day Sat.

Moisture will gradually increase this weekend as W/SWerly flow
becomes more pronounced across the region ahead of large upr vortex
dropping south from central Canada over the northern Plains/upper
Midwest. By Sunday and into the first part of next week, several
shortwaves will interact with sufficient moisture and low lvl
convergence along a west-east oriented frontal boundary to
support an increasing chance of shower and a few thunderstorms.
This "system" is not looking nearly as impressive as what we've
been dealing with over the past few days but it will bring the
area more rain, on top of what we've had already. Drier air moves
in from the northwest late Monday into Tuesday with a nearly
stationary frontal boundary across north Florida/south Georgia -
where lingering chances for showers/storms will exist Tuesday.
Temperatures into early next week should remain around normal for
late May -- lower to mid 80s for highs and mid 60s for lows.

DJN.83

HYDROLOGY...
Storms with brief heavy rain continue across parts of eastern GA
but these are moving quickly and the threat of flash flooding has
ended. Will therefore cancel the Flash Flood Watch.

AVIATION...
00Z Update...
Best convection on the e side of the forecast area and will clear
MCN shortly. Otherwise Sct-Bkn VFR clouds with potential for MVFR
ceilings late tonight/early Thursday for a brief period with some
mainly shower activity for portions of n and central GA. All
MVFR-VFR ceilings diminishing Thursday. Surface winds mainly W
diminishing tonight to less than 10 kts then increasing 10-15 kts
with gusts to 25 kts during the day Thursday.

//ATL Confidence...00Z Update...
Low confidence for ceiling heights tonight.
Medium to high confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          56  75  56  84 /  50  30   0   0
Atlanta         56  74  58  84 /  30  10   0   0
Blairsville     51  69  51  80 /  50  40  10   5
Cartersville    55  74  55  85 /  50  20   0   0
Columbus        58  78  57  88 /  30  10   0   0
Gainesville     56  72  57  82 /  50  40   0   0
Macon           57  78  56  86 /  60  10   0   0
Rome            55  75  55  86 /  50  20   0   0
Peachtree City  55  75  54  85 /  30  10   0   0
Vidalia         62  79  60  87 /  80  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....20
AVIATION...BDL
Hazardous weather outlook, May 24, 6:00 PM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
600 PM EDT Wed May 24 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
600 PM EDT Wed May 24 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Evening and Tonight...

Isolated severe thunderstorms possible across eastern portions of
north and central Georgia this evening.

The severe threat will be diminishing from west to east across the
area as instability and shear begin to weaken, however both remain
sufficient ahead of a cold front for a risk of severe thunderstorms
and even a brief tornado across the eastern portions of north and
central Georgia into this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

There is a chance for thunderstorms late Saturday into Sunday.
Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the latest information later this morning
through this afternoon for possible activation across much of
north and central Georgia.

In the hours before

Special weather statement, May 24, 9:55 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
955 PM EDT WED MAY 24 2017

GAZ062-074>076-085-097-250245-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Johnson GA-
Laurens GA-
955 PM EDT WED MAY 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EASTERN WASHINGTON...
SOUTHEASTERN GLASCOCK...SOUTHEASTERN WARREN...JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 1045 PM EDT...

At 954 PM EDT...a line of strong thunderstorms extended from near
Grange to Riddleville, Spann and East Dublin, moving northeast at 55
mph.

  HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Sandersville, Louisville, Wrightsville, East Dublin, Wrens,
Wadley, Davisboro, Tennille, Harrison, Stapleton, Bartow, Avera,
Riddleville, Edge Hill, Edgehill, Spann, Downs, Grange and Stapletons
Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3315 8227 3307 8229 3292 8228 3282 8239
      3281 8242 3280 8241 3275 8245 3253 8289
      3268 8295 3307 8278 3333 8241 3331 8240
      3330 8232 3327 8229 3326 8226 3323 8223
TIME...MOT...LOC 0154Z 233DEG 46KT 3310 8261 3293 8262 3270 8276 3257
8285

WIND...40MPH
Special weather statement, May 24, 10:25 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1025 PM EDT WED MAY 24 2017

GAZ108>111-250315-
Wheeler GA-Telfair GA-Wilcox GA-Dodge GA-
1025 PM EDT WED MAY 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...SOUTHEASTERN
WILCOX AND SOUTHEASTERN DODGE COUNTIES UNTIL 1115 PM EDT...

At 1024 PM EDT...a line of strong thunderstorms extended from near
Milan to southwest of China Hill, moving northeast at 45 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Alamo, Helena, Lumber City, Glenwood, Milan, Rhine, Scotland,
Jacksonville, Towns, Horse Creek Wma, Spring Hill, Temperance,
Browning, China Hill, Little Ocmulgee State Park, Jordan and
Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8309 3181 8313 3185 8318 3185 8330
      3200 8323 3208 8299 3215 8294 3213 8294
      3211 8290 3219 8263 3203 8261 3196 8254
      3192 8263 3192 8268 3185 8279 3184 8278
      3182 8284 3178 8286 3179 8298 3178 8303
TIME...MOT...LOC 0224Z 241DEG 37KT 3196 8306 3146 8340

WIND...40MPH
Special weather statement, May 24, 10:40 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1040 PM EDT WED MAY 24 2017

GAZ086-098-111>113-250330-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-
1040 PM EDT WED MAY 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...NORTHEASTERN
WHEELER...SOUTHWESTERN EMANUEL...TREUTLEN AND NORTHERN MONTGOMERY
COUNTIES UNTIL 1130 PM EDT...

At 1040 PM EDT...a strong thunderstorm was over Landsburg, moving
northeast at 50 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Lyons, Soperton, Mount Vernon, Vidalia, Glenwood,
Stillmore, Oak Park, Ailey, Higgston, Nunez, Tarrytown, Lothair,
Covena, Landsburg, Norristown, Barnhill, Kibbee, Norristown Junction
and Lexsy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3248 8218 3244 8219 3235 8225 3235 8224
      3223 8221 3218 8271 3227 8276 3228 8276
      3231 8272 3233 8274 3261 8243 3252 8215
TIME...MOT...LOC 0240Z 239DEG 42KT 3226 8265

WIND...40MPH
Special weather statement, May 24, 10:57 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 PM EDT WED MAY 24 2017

GAZ110>113-250345-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
1057 PM EDT WED MAY 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...EASTERN WHEELER...
SOUTHEASTERN TELFAIR AND MONTGOMERY COUNTIES UNTIL 1145 PM EDT...

At 1056 PM EDT...a line of strong thunderstorms extended from near
Mount Vernon to near the Horse Creek WMA, moving northeast at 55
mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lyons, Mount Vernon, Vidalia, Lumber City, Glenwood, Uvalda, Ailey,
Higgston, Santa Claus, Alston, Ohoopee, New Branch, Spring Hill,
McNatt Falls, South Thompson, English Eddy, Cedar Crossing, Johnson
Corner, Jordan and Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3223 8265 3231 8236 3229 8236 3229 8228
      3232 8224 3216 8218 3191 8223 3195 8231
      3193 8232 3194 8238 3196 8238 3197 8248
      3196 8250 3195 8248 3195 8249 3196 8255
      3192 8263 3192 8268 3184 8279 3185 8279
TIME...MOT...LOC 0256Z 245DEG 47KT 3211 8261 3179 8289

WIND...40MPH
Special weather statement, May 24, 11:06 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1106 PM EDT WED MAY 24 2017

GAZ110>113-250345-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
1106 PM EDT WED MAY 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER...EASTERN TELFAIR AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 1145 PM EDT...

At 1106 PM EDT...National Weather Service Doppler radar indicated a
strong thunderstorm near Lumber City, moving east at 35 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light, unsecured objects, this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Vidalia, Lumber City, Uvalda, Alston, Towns, Center, Toombs Central,
Spring Hill, McNatt Falls, South Thompson, English Eddy, Grays
Landing, Rock Springs, Cedar Crossing, Johnson Corner, Jordan and
Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3199 8279 3221 8241 3210 8227 3193 8224
      3195 8231 3194 8231 3194 8238 3196 8238
      3195 8240 3197 8248 3196 8250 3195 8248
      3195 8249 3196 8253 3196 8257 3193 8259
      3192 8268 3191 8268 3189 8275
TIME...MOT...LOC 0306Z 252DEG 31KT 3196 8272

WIND...50MPH
Special weather statement, May 24, 11:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1132 PM EDT WED MAY 24 2017

GAZ086-112-113-250400-
Toombs GA-Emanuel GA-Montgomery GA-
1132 PM EDT WED MAY 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHERN EMANUEL AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL midnight EDT...

At 1131 PM EDT...National Weather Service Doppler radar indicated a
line of strong thunderstorms extending from Vidalia to near South
Thompson to Grays Landing, moving northeast at 60 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light, unsecured objects, the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Lyons, Vidalia, Uvalda, Oak Park, Higgston, Santa Claus, Alston,
Center, Toombs Central, Ohoopee, New Branch, Ponderosa, South
Thompson, English Eddy, Rock Springs, Cedar Crossing, Johnson Corner,
Normantown and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8232
      3194 8238 3196 8238 3196 8240 3195 8240
      3197 8243 3197 8245 3209 8255 3224 8249
      3234 8238 3236 8225 3223 8221 3217 8218
      3214 8220 3191 8223
TIME...MOT...LOC 0331Z 231DEG 51KT 3222 8240 3214 8236 3197 8240

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:53 PM EDTSpecial Weather StatementFFCBleckley, Wilkinson37 min
May 24, 8:55 PM EDTSpecial Weather StatementFFCBaldwin, Hancock35 min
May 24, 9:20 PM EDTSpecial Weather StatementFFCBleckley, Washington, Wilkinson40 min
May 24, 9:55 PM EDTSpecial Weather StatementFFCJefferson, Johnson, Washington50 min
May 24, 10:08 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington37 min
May 24, 10:25 PM EDTSpecial Weather StatementFFCTelfair, Wheeler50 min
May 24, 10:40 PM EDTSpecial Weather StatementFFCTreutlen50 min
May 24, 10:57 PM EDTSpecial Weather StatementFFCMontgomery, Toombs48 min
May 24, 11:06 PM EDTSpecial Weather StatementFFCToombs39 min
May 25, 9:50 AM EDTRiver Flood WarningFFCWhitfield24 hr
May 25, 10:06 AM EDTSpecial Weather StatementFFCWilkes24 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.